Massachusetts, 2006

High Wind and Strong Wind in Massachusetts, February 17, 2006

February 17, 2006 · NWS BOX · 18 events in 18 counties and zones

A strong cold front swept across southern New England from late Friday morning through the afternoon hours of 17 February 2006, producing high winds across most of Massachusetts. Southwest winds sustained between 20 and 30 MPH with gusts to around 60 MPH were common during this event.

Where it happened

Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
3
Property damage
$1.9 million
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A strong cold front swept across southern New England from late Friday morning through the afternoon hours of 17 February 2006, producing high winds across most of Massachusetts. Southwest winds sustained between 20 and 30 MPH with gusts to around 60 MPH were common during this event. These winds brought down numerous trees, power poles, and wires across the state. Some of the downed trees landed on buildings and cars. One known fatality and three known injuries directly resulted from this high wind event.Part of a roof was torn off a car dealership building on Main Street in Greenfield, off an industrial building at Pleasant and Main Streets in Ashland, and off the sixteenth floor of the Green Building on the MIT campus in Cambridge. A utility pole was uprooted on River Road in Whately, on Wildwood Ave in Woburn, on Willow Road in Lynn, and on Rocky Hill Road in Hadley. Several utility poles came down in Lowell, 3 utility poles came down in Hubbardston, and one pole came down on Route 110 in Amesbury. In South Hadley, a large tree limb fell on the Mount Holyoke Wilder Hall dormitory then slid off to fall 4 stories and land on the ground floor entrance porch, injuring one female student. A tree fell down on a house at 110 Hastings Street in Framingham, at 258 Willis Road in Sudbury, at 3 Wildrose Drive in Andover, at 47 Sugar Hill Road and at Jackson Street in Methuen, at 110 Osgood Street in North Andover, on Monument Street in Wenham, on Trask Street in Peobody, and on Peter Hobert Driver in Hingham.In Haverhill, high winds brought down a large pine tree, which landed on the passenger side of a vehicle. The tree nearly cut the vehicle in half, critically injuring the 37 year old male passenger, and minorly injuring the 27 year old female driver.During this high wind event, the Bedford Automated Surface Observing System (ASOS) measured a sustained wind of 44 MPH at 12:53 PM and a peak wind gust of 58 MPH at 12:52 PM. The Fitchburg ASOS measured a sustained wind of 44 MPH at 12:22 PM and a peak wind gust of 60 MPH at 1221 PM. The Beverly ASOS measured a sustained wind of 43 MPH at 1:06 PM and a peak wind gust of 58 MPH at 1:06 PM. The Boston ASOS measured a sustained wind of 48 MPH at 1:15 PM and a peak wind gust of 58 MPH at 1:15 PM. The Blue Hill Observatory ASOS measured a sustained wind of 45 MPH at 11:53 AM.One known fatality occurred when a tree fell on a pickup truck in Billerica, crushing the truck and the 46 year old man inside.In summary, this high wind event of 17 February 2006 caused lots of damage across Massachusetts, including 1 fatality and 3 known injuries across the state.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 17, 9:15 AM EST, 45 minutes earlier.

Area forecast discussion, Feb 17, 9:15 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
915 AM EST FRI FEB 17 2006

.SHORT TERM.../MESOSCALE UPDATE/...
PRE-FRONTAL AREA OF SHOWERS WITH EMBEDDED TSTMS WILL MOVE ACROSS CT
VALLEY NEXT 2 HOURS THEN BE EAST OF BOSTON BY NOON.  SOLID SUSTAINED
20-30 MPH ACRS CWA AT THIS TIME WITH GUSTS TO ABOUT 40 MPH QUITE
COMMON.  BASED ON VAD...PIRREPS AND LCL ETA10 AND WRF...POTENTIAL
FOR 50 MPH GUSTS WITH THIS ACTIVITY THIS MORNING.

MAIN EVENT IS THE FINE LINE ACRS CENTRAL NY STATE.  MODELS HAVE NICE
HANDLE ON SOLID +12 PRES RISE CENTER AND LEADING EDGE / FINE LINE OF
HVY SHOWERS.  THIS WIL LIKELY BE THE MAIN WIND EVENT AS IT MOVES
ACRS OUR WRN ZONES IN THE LUNCHTIME PERIOD (1130A-130P) THEN GETS TO
THE ORH-PVD CORRIDOR EARLY PM AND E OF BOS-CHH BY 20-21Z.  OBS JUST
BEHIND THE LINE SHOWING SOLID SUSTAINED 35-40 KTS GUST 60 KTS AND
UPSTREAM OFFICES ALREADY HITTING IT HARD WITH STMTS.  ALY LSR
SHOWING 73 MPH HERRIKER NY.

BASED ON PAST EXPERIENCE...WINDS OF THIS NATURE CAPABLE OF TIPPING
OVER HIGH PROFILE VEHICLES TRAVELING OVER THE BAY BRIDGES OF RI
AND MA...AND THE ELEVATED ROADWAYS IN THE INTERIOR.

VALLEE

&&

.PREVIOUS DISCUSSION...
/ISSUED 415 AM EST FRI FEB 17 2006/

SHORT TERM /TODAY THROUGH TONIGHT/...
NO MAJOR CHANGES IN THE OPERATIONAL THINKING...A COLD FRONT SWINGS
THROUGH TODAY BRINGING STRONG WINDS AND A 2-3 HOUR PERIOD OF
SHOWERS.  MODELS SHOW 50-55 KNOT SOUTHWEST WINDS AT 950 MB MOVING
OVERHEAD AT 12Z AND INTENSIFYING TO 65 KNOTS EAST OF CAPE COD AT 18Z
WITH 50 KNOTS EXTENDING WEST TO A MERRIMACK VALLEY-HARTFORD LINE.
BUT THE LAPSE RATE FROM THERE TO THE SURFACE IS RATHER LOW THIS
MORNING...ONLY 1-3C PER KM...WHICH WOULD WORK AGAINST BRINGING MUCH
OF THAT WIND TO THE SURFACE.  THE HIGHER HILLTOPS...REACHING 1500
FEET OR HIGHER AND STICKING ABOVE THIS LOW LAYER AIR...WOULD BE MORE
PRONE TO THE STRONGER WINDS EARLY ON.

BY 18Z THE LAPSE RATE IS UP TO 5-6C PER KM...CLOSE ENOUGH TO MOIST
ADIABATIC TO CONSIDER WIND TRANSFER TO THE SURFACE VIA SHOWERS.  SO
WHILE WINDS WILL INCREASE THIS MORNING IN THE TIGHTENING PRESSURE
GRADIENT THE BEST CHANCE FOR DAMAGING PREFRONTAL WIND/GUSTS WILL
COME LATER THIS MORNING AS SHOWERS MOVE INTO THE AREA.  AS NOTED BY
OUR COLLEAGUES AT UPTON NY...A GUST TO 49 KTS OCCURED NEAR SHOWERS
APPROACHING CLEVELAND EARLY THIS MORNING.

THE FRONT STILL COMES THROUGH MIDDAY THROUGH MID AFTERNOON.  WE THEN
MOVE INTO STRONG COLD ADVECTION WITH TEMPERATURES DIVING DURING THE
AFTERNOON.  LOOKING UPSTREAM AGAIN TO OHIO...TOLEDO WENT FROM 57-58
DOWN TO 34 IN 4 HOURS.  IN ADDITION TO TURNING US COLD...THIS WILL
PROMOTE DRY ADIABATIC LAPSE RATES TO AT LEAST 900 MB AND POSSIBLY TO
850 MB...WHERE WESTERLY 50-60 KT WINDS WILL RESIDE THROUGH THE
AFTERNOON AND EVENING.  SOME OF THAT WIND SHOULD MIX TO THE SURFACE
IN THE HOURS IMMEDIATELY AFTER FROPA.  WINDS SHOULD THEN DIMINISH
OVERNIGHT AS THE FRONT AND THESE FAVORABLE WINDS ALOFT BOTH MOVE OFF.

BASED ON ALL THIS...THE FORECAST WILL CONTINUE TO FEATURE SHOWERS
TODAY AND A HIGH WIND WARNING THIS MORNING THROUGH THIS EVENING.

TEMPERATURES TODAY ARE STARTING OUT IN THE 40S MOST PLACES WITH AN
UPWARD TREND AT MANY STATIONS OVERNIGHT. MOS IS TYPICALLY TOO COLD
ON MAX TEMPS IN THIS SITUATION SO WE WILL GO WITH MAX TEMPS IN THE
50S...WARMEST IN SOUTHEAST MASS AND RI.  MOS TEMPS FOR TONIGHT LOOK
FINE.

LONG TERM /SATURDAY THROUGH THURSDAY/...
ARCTIC FRONT COMES THROUGH SATURDAY ROUGHLY BETWEEN 12-18Z WITH SNOW
SQUALLS POSSIBLE...WINDEX TYPE SIGNATURE. ETA CROSS SECTIONS SHOW
SPIKE IN LOW LEVEL OMEGA OVERLAYING RH OF 80 PERCENT OR MORE UP TO
5K FEET. BEST CHANCE APPEARS TO BE ACROSS SW NH...THEN INTO NORTHERN
MASS...FROM ORE-FIT-LWM...AND COULD SWEEP ACROSS BAF-ORH-BOS BEFORE
FALLING APART.  HIGHS SATURDAY RANGE FROM AROUND 20 ACROSS SW
NH...INTO THE LOW 30S ACROSS THE SOUTH COAST. WENT ABOVE MOS
GUIDANCE FOR POPS AND CARRIED CHANCE FOR SHSN FOR MOST OF REGION
EXCEPT ALONG SOUTHERN ZONES.

BONE CHILLING COLD FOLLOWS FOR SATURDAY NIGHT WITH POTENTIAL FOR
WIND CHILL ADVISORY CRITERIA. LOWS BY SUNDAY MORNING IN THE SINGLE
DIGITS...BUT BELOW ZERO ACROSS WESTERN VALLEYS. SHELTERED VALLEYS
PROTECTED FROM RESIDUAL NW WINDS COULD DIP DOWN TO -5 TO -15F.

ON SUNDAY HIGH PRESSURE BUILDS OVER NATIONS EAST AND A WESTERLY FLOW
WILL ENABLE TEMPS TO REBOUND INTO THE 20S. THE HIGH SHIFTS OFFSHORE
SUNDAY NIGHT. THEN ON MONDAY...THERE EXISTS A SLIGHT CHANCE FOR WARM
AIR ADVECTION SNOW SHOWERS TO DEVELOP OVER THE REGION.  THE WAA IS
WEAK...BUT WITH A SURFACE TROUGH MOVING THROUGH ACCOMPANIED BY MID
LEVEL LIFT AND A SHORT WAVE MOVING OVERHEAD...SLIGHT CHANCE IS THE
WAY TO GO. AND A SOUTHWEST WIND FLOW OVER SOUTH COAST COULD YIELD
OCEAN EFFECT SNOW SHOWERS ALONG OUR SOUTH COAST.

HIGH PRESSURE FOLLOWS FOR TUESDAY...THEN A SLIGHT CHANCE FOR WAA
SNOW TUESDAY NIGHT. NO CHANGES MADE TO FORECAST BEYOND TUESDAY.

AVIATION...
MOSTLY 10 THOUSAND FOOT CIGS OR HIGHER EARLY THIS MORNING...BUT THE
CIGS LOWER TO 5000-6000 FEET WITH THE SHOWERS TO OUR WEST AND TO
2000 FEET IN THE HEAVIER SHOWERS.  THE FORECAST WILL TREND DOWN
THROUGH THESE LEVELS TODAY WITH THE LOWEST CIGS/VSBYS ALONG AND JUST
AHEAD OF THE COLD FRONT MIDDAY AND EARLY TO MID AFTERNOON.  CLEARING
BEHIND THE FRONT WILL BRING CIGS AND VSBYS BACK TO UNRESTICTED BY
EVENING.  ANOTHER AREA OF CLOUDS ASSOCIATED WITH A SECOND COLD FRONT
WILL START TO MOVE INTO THE REGION 06Z-12Z SATURDAY MORNING.

STRONG SOUTHWEST WINDS MOVING IN AT AND ABOVE 2000 FEET WILL RIDE
OVER SOUTHERN NEW ENGLAND THIS MORNING WITH SPEEDS UP TO 65 KTS OVER
THE CAPE AND ISLANDS.  WE ARE FORECASTING LOW LEVEL WIND SHEAR AT
ALL TAF SITES THIS MORNING AND UP UNTIL COLD FROPA THIS AFTERNOON.
STRONG WIND GUSTS WILL CONTINUE TO BE A FACTOR THROUGH THE REMAINDER
OF THE AFTERNOON AND THEN DIMINISH DURING THE NIGHT.

MARINE...
STORM WARNINGS CONTINUE FOR ALL COASTAL WATERS.  50-65 KT WINDS WILL
BE JUST A COUPLE THOUSAND FEET OFF THE DECK...AND ESPECIALLY AS ANY
SHOWERS MOVE INTO THE WATERS WE MAY SEE SOME WINDS GUSTS IN THAT
RANGE.  A COLD FRONT MOVES THROUGH THIS AFTERNOON FOLLOWED BY A
STRONG PUSH OF COLD AIR. WIND GUSTS OF 50 KNOTS WILL BE POSSIBLE
DURING THIS PERIOD FOLLOWING THE FRONT.  EXPECT WINDS TO DIMINISH
OVERNIGHT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING FOR CTZ002>004 UNTIL 9 PM FRIDAY.
MA...HIGH WIND WARNING FOR MAZ002>024-026 UNTIL 9 PM FRIDAY.
NH...HIGH WIND WARNING FOR NHZ011-012-015 UNTIL 9 PM FRIDAY.
RI...HIGH WIND WARNING FOR RIZ001>008 UNTIL 9 PM FRIDAY.
MARINE...STORM WARNING FOR ANZ230>237 UNTIL 9 PM FRIDAY.
  ...STORM WARNING FOR ANZ250-254-255 UNTIL 11 PM FRIDAY.
&&

SHORT TERM...MCJ
Hazardous weather outlook, Feb 17, 5:25 AM EST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
525 AM EST FRI FEB 17 2006

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-181030-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
525 AM EST FRI FEB 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...
SOUTHERN NEW HAMPSHIRE...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING HAS BEEN ISSUED FOR ALL OF SOUTHERN NEW ENGLAND
FROM 8AM THIS MORNING THROUGH 9PM THIS EVENING. PLEASE REFER TO
THE LATEST WARNING STATEMENT...BOSNPWBOX...FOR MORE DETAILS.

STORM WARNINGS HAVE BEEN POSTED FOR THE COASTAL WATERS TODAY
THROUGH THIS EVENING. PLEASE REFER TO SOUTHERN NEW ENGLAND COASTAL
WATERS FORECAST...BOSCWFBOX...FOR MORE SPECIFICS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SECOND COLD FRONT TO MOVE THROUGH SATURDAY MORNING...WILL DELIVER
AN ARCTIC CHILL TO SOUTHERN NEW ENGLAND IN ITS WAKE. THE BRUNT OF THE
BITTER COLD AIR WILL ARRIVE SATURDAY NIGHT WHEN TEMPERATURES FALL TO
SUB-ZERO LEVELS ACROSS NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW
HAMPSHIRE AND SINGLE NUMBERS ELSEWHERE.  THE COMBINATION OF BITTER
COLD TEMPERATURES AND GUSTY NORTHWEST WINDS WILL PRODUCE WIND CHILLS
RANGING FROM -5 TO -20 DEGREES SATURDAY NIGHT AND SUNDAY MORNING.
WIND CHILL ADVISORIES MAY EVENTUALLY BE NEEDED FOR SATURDAY NIGHT
INTO EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY FOR DAMAGING WINDS AND WIND
GUSTS.

KAB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 high wind, 2 strong wind. Local standard time, as filed.

High Wind, Western Plymouth

When
February 17, 10:00 AM EST to 11:00 AM EST
Where
Western Plymouth forecast zone
Measured
58 kt (67 mph) estimated gust
Property damage
$15,000
Reported by
AMATEUR RADIO
Coordinates
41.987, -70.737 (the zone’s center; the record gives no point)

Strong Wind, Barnstable

When
February 17, 11:00 AM EST to 12:00 PM EST
Where
Barnstable forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
41.684, -70.274 (the zone’s center; the record gives no point)

High Wind, Eastern Franklin

When
February 17, 11:00 AM EST to 12:00 PM EST
Where
Eastern Franklin forecast zone
Measured
58 kt (67 mph) estimated gust
Property damage
$40,000
Reported by
BROADCAST MEDIA
Coordinates
42.583, -72.592 (the zone’s center; the record gives no point)

High Wind, Western Hampden

When
February 17, 11:51 AM EST
Where
Western Hampden forecast zone
Measured
64 kt (74 mph) measured gust
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
42.135, -72.632 (the zone’s center; the record gives no point)

High Wind, Eastern Norfolk

When
February 17, 11:53 AM EST to 1:20 PM EST
Where
Eastern Norfolk forecast zone
Measured
45 kt (52 mph) measured sustained
Property damage
$40,000
Reported by
AMATEUR RADIO
Coordinates
42.171, -71.184 (the zone’s center; the record gives no point)

High Wind, Eastern Hampden

When
February 17, 12:00 PM EST to 1:00 PM EST
Where
Eastern Hampden forecast zone
Measured
58 kt (67 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$50,000
Reported by
BROADCAST MEDIA
Coordinates
42.135, -72.632 (the zone’s center; the record gives no point)

High Wind, Western Norfolk

When
February 17, 12:13 PM EST to 1:13 PM EST
Where
Western Norfolk forecast zone
Measured
58 kt (67 mph) measured gust
Property damage
$40,000
Reported by
AMATEUR RADIO
Coordinates
42.171, -71.184 (the zone’s center; the record gives no point)

High Wind, Western Middlesex

When
February 17, 12:20 PM EST to 4:55 PM EST
Where
Western Middlesex forecast zone
Measured
58 kt (67 mph) measured gust
Deaths
1 direct, 0 indirect
Property damage
$700,000
Reported by
BROADCAST MEDIA
Coordinates
42.486, -71.392 (the zone’s center; the record gives no point)

High Wind, Northern Worcester

When
February 17, 12:20 PM EST to 4:15 PM EST
Where
Northern Worcester forecast zone
Measured
60 kt (69 mph) measured gust
Property damage
$100,000
Reported by
AMATEUR RADIO
Coordinates
42.351, -71.908 (the zone’s center; the record gives no point)

High Wind, Eastern Hampshire

When
February 17, 12:50 PM EST to 4:20 PM EST
Where
Eastern Hampshire forecast zone
Measured
58 kt (67 mph) estimated gust
Property damage
$50,000
Reported by
BROADCAST MEDIA
Coordinates
42.340, -72.664 (the zone’s center; the record gives no point)

High Wind, Southeast Middlesex

When
February 17, 1:00 PM EST to 3:00 PM EST
Where
Southeast Middlesex forecast zone
Measured
58 kt (67 mph) measured gust
Property damage
$80,000
Reported by
AMATEUR RADIO
Coordinates
42.486, -71.392 (the zone’s center; the record gives no point)

High Wind, Suffolk

When
February 17, 1:00 PM EST to 2:00 PM EST
Where
Suffolk forecast zone
Measured
48 kt (55 mph) measured sustained
Property damage
$40,000
Reported by
AMATEUR RADIO
Coordinates
42.264, -71.125 (the zone’s center; the record gives no point)

High Wind, Eastern Essex

When
February 17, 1:06 PM EST to 4:55 PM EST
Where
Eastern Essex forecast zone
Measured
58 kt (67 mph) measured gust
Property damage
$100,000
Reported by
AMATEUR RADIO
Coordinates
42.639, -70.868 (the zone’s center; the record gives no point)

High Wind, Western Essex

When
February 17, 1:20 PM EST to 5:30 PM EST
Where
Western Essex forecast zone
Measured
58 kt (67 mph) estimated gust
Injuries
2 direct, 0 indirect
Property damage
$500,000
Reported by
AMATEUR RADIO
Coordinates
42.639, -70.868 (the zone’s center; the record gives no point)

High Wind, Southern Worcester

When
February 17, 3:11 PM EST to 4:11 PM EST
Where
Southern Worcester forecast zone
Measured
65 kt (75 mph) measured gust
Property damage
$40,000
Reported by
AMATEUR RADIO
Coordinates
42.351, -71.908 (the zone’s center; the record gives no point)

High Wind, Western Hampshire

When
February 17, 3:30 PM EST to 4:30 PM EST
Where
Western Hampshire forecast zone
Measured
58 kt (67 mph) estimated gust
Property damage
$30,000
Reported by
BROADCAST MEDIA
Coordinates
42.340, -72.664 (the zone’s center; the record gives no point)

High Wind, Eastern Plymouth

When
February 17, 3:36 PM EST to 7:00 PM EST
Where
Eastern Plymouth forecast zone
Measured
68 kt (78 mph) measured gust
Property damage
$40,000
Reported by
AMATEUR RADIO
Coordinates
42.079, -70.960 (the zone’s center; the record gives no point)

Strong Wind, Southern Plymouth

When
February 17, 4:55 PM EST to 5:55 PM EST
Where
Southern Plymouth forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
AMATEUR RADIO
Coordinates
41.987, -70.737 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
High Wind, Western Middlesex2006-02-1746MaleVehicle/Towed TrailerDirect

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2006Every state in 2006This day in weather historyWarnings in Massachusetts, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489679, 5489680, 5489681, 5489682, 5489750, 5489683, 5489689, 5489684, 5489685, 5489686, 5489687, 5489690, 5489688, 5489749, 5489752, 5489754, 5489751, 5489753.